Alert archive / Georgia / Wind Advisories in 2013

Wind Advisory 1, NWS Jacksonville, FL

January 18, 2013Camden County, Glynn County, Georgia; Flagler County, Nassau County, Florida

NWS Jacksonville, FL issued this wind advisory at Jan 18, 2013, 3:03 AM EST for Camden County, Glynn County, Georgia; Flagler County, Nassau County, Florida. It took effect at Jan 18, 2013, 6:00 AM EST. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Jan 18, 2013, 3:03 AM EST (08:03 UTC)
In effect from
Jan 18, 2013, 6:00 AM EST
Expired
Jan 18, 2013, 5:40 PM EST
In force
12 hr
Issued by
NWS Jacksonville, FL

Counties Flagler County, FL, Nassau County, FL, Camden County, GA, Glynn County, GA

The radar

The Jacksonville radar (KJAX), 17 km from the middle of the area, began a volume at 08:05 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Jacksonville, FL (KJAX), launched 00:00Z, 8.1 hours before the alert went out and 16 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jacksonville, FL at 00:00Z on 2013-01-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jacksonville, FL at 00:00Z on 2013-01-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 50 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1516 m above ground
0-6 km bulk shear
51 kt
0-1 km storm-relative helicity
50 m²/s²
0-3 km storm-relative helicity
40 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

149 
WWUS72 KJAX 180803
NPWJAX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE JACKSONVILLE FL
303 AM EST FRI JAN 18 2013


FLZ024-025-033-038-GAZ154-166-182300-
/O.NEW.KJAX.WI.Y.0001.130118T1100Z-130118T2300Z/
NASSAU-DUVAL-ST JOHNS-FLAGLER-COASTAL GLYNN-COASTAL CAMDEN-
INCLUDING THE CITIES OF...FERNANDINA BEACH...JACKSONVILLE...
ST AUGUSTINE...PALM COAST...BRUNSWICK...ST MARYS
303 AM EST FRI JAN 18 2013

...WIND ADVISORY IN EFFECT FROM 6 AM THIS MORNING TO 6 PM EST
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 6 AM THIS MORNING TO 6 PM EST
THIS EVENING. 

* WINDS...NORTHEAST 25 MPH WITH GUSTS TO 40 MPH.

* IMPACTS...MINOR DAMAGE TO TREES...POWER LINES...AND PROPERTY ARE
  POSSIBLE WITH WIND OF THIS MAGNITUDE. MOTORISTS IN HIGH PROFILES
  VEHICLES ARE ADVISED TO USE CAUTION UNTIL THE WIND SUBSIDES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS OF 25 TO 39 MPH
ARE EXPECTED FOR AT LEAST AN HOUR...WITH GUSTS OF 40 TO 57 MPH OR
GREATER AT ANY TIME. 

&&

$$

FLZ022-023-030>032-035>037-040-GAZ153-164-165-182300-
/O.NEW.KJAX.LW.Y.0002.130118T1100Z-130118T2300Z/
COLUMBIA-BAKER-UNION-BRADFORD-CLAY-GILCHRIST-ALACHUA-PUTNAM-
MARION-INLAND GLYNN-CHARLTON-INLAND CAMDEN-
INCLUDING THE CITIES OF...LAKE CITY...MACCLENNY...LAKE BUTLER...
STARKE...GREEN COVE SPRINGS...TRENTON...GAINESVILLE...PALATKA...
OCALA...FOLKSTON...WOODBINE
303 AM EST FRI JAN 18 2013

...LAKE WIND ADVISORY IN EFFECT FROM 6 AM THIS MORNING TO 6 PM
EST THIS EVENING...

THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A LAKE
WIND ADVISORY...WHICH IS IN EFFECT FROM 6 AM THIS MORNING TO 6 PM
EST THIS EVENING. 

* WINDS...NORTHEAST 20 MPH WITH GUSTS TO 30 TO 35 MPH.

* IMPACTS...SMALL BOATS WILL BE ESPECIALLY PRONE TO CAPSIZING.
  BOATERS IN THE ADVISORY AREA SHOULD AVOID OPEN WATER AND STAY
  CLOSE TO SHORE IN WIND PROTECTED INLETS. HIGH PROFILE VEHICLES
  SHOULD USE EXTRA CAUTION WHEN TRAVELING AS WELL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A LAKE WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS OF 20 TO
25 MPH OR GUSTS OF 30 TO 39 MPH ARE EXPECTED. 

&&

$$
1 follow-up statement
212 
WWUS72 KJAX 182240
NPWJAX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE JACKSONVILLE FL
540 PM EST FRI JAN 18 2013


FLZ024-025-033-038-190300-
/O.CAN.KJAX.WI.Y.0001.000000T0000Z-130118T2300Z/
/O.NEW.KJAX.LW.Y.0003.130118T2300Z-130119T0300Z/
NASSAU-DUVAL-ST JOHNS-FLAGLER-
INCLUDING THE CITIES OF...FERNANDINA BEACH...JACKSONVILLE...
ST AUGUSTINE...PALM COAST
540 PM EST FRI JAN 18 2013

...LAKE WIND ADVISORY IN EFFECT UNTIL 10 PM EST THIS EVENING...
...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A LAKE
WIND ADVISORY...WHICH IS IN EFFECT UNTIL 10 PM EST THIS EVENING.
THE WIND ADVISORY HAS BEEN CANCELLED. 

* TIMING...THROUGH THIS EVENING.

* WINDS...NORTHEAST WINDS 15 TO 25 MPH...WITH GUSTS TO 35 MPH.

* IMPACTS...MINOR DAMAGE TO TREES...POWER LINES...AND PROPERTY 
  ARE POSSIBLE WITH WIND OF THIS MAGNITUDE. MOTORISTS IN HIGH 
  PROFILES VEHICLES ARE ADVISED TO USE CAUTION UNTIL THE WIND 
  SUBSIDES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A LAKE WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS OF 20 TO
25 MPH OR GUSTS OF 30 TO 39 MPH ARE EXPECTED. SMALL BOATS WILL BE
ESPECIALLY PRONE TO CAPSIZING. BOATERS IN THE ADVISORY AREA
SHOULD AVOID OPEN WATER AND STAY CLOSE TO SHORE IN WIND PROTECTED
INLETS. HIGH PROFILE VEHICLES SHOULD USE EXTRA CAUTION WHEN
TRAVELING AS WELL.

&&

$$

GAZ154-166-182345-
/O.CAN.KJAX.WI.Y.0001.000000T0000Z-130118T2300Z/
COASTAL GLYNN-COASTAL CAMDEN-
INCLUDING THE CITIES OF...BRUNSWICK...ST MARYS
540 PM EST FRI JAN 18 2013

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS CANCELLED THE
WIND ADVISORY. 


$$

FLZ022-023-030>032-035>037-040-GAZ153-164-165-182345-
/O.CAN.KJAX.LW.Y.0002.000000T0000Z-130118T2300Z/
COLUMBIA-BAKER-UNION-BRADFORD-CLAY-GILCHRIST-ALACHUA-PUTNAM-
MARION-INLAND GLYNN-CHARLTON-INLAND CAMDEN-
INCLUDING THE CITIES OF...LAKE CITY...MACCLENNY...LAKE BUTLER...
STARKE...GREEN COVE SPRINGS...TRENTON...GAINESVILLE...PALATKA...
OCALA...FOLKSTON...WOODBINE
540 PM EST FRI JAN 18 2013

...LAKE WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS CANCELLED THE
LAKE WIND ADVISORY. 


$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before this wind advisory went out at Jan 17, 10:20 PM EST, 4 hours 43 minutes earlier.

Area forecast discussion, Jan 17, 10:20 PM EST, 4 hours 43 minutes before
AREA FORECAST DISCUSSION...UPDATED MARINE AND AVIATION FCST
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1020 PM EST THU JAN 17 2013

.UPDATE...

SURFACE FRONT HAS CLEARED TO THE EAST...WITH NOTICEABLY COLDER AIR
FILTERING IN FROM THE NORTHWEST.

WINDS HAVE SUBSIDED BELOW ADVISORY CRITERIA...SO HAVE CANCELLED
THE LAKE WIND FOR THE NIGHT. AS THE WINDS BECOME ONSHORE LATE IN
THE MORNING...ANOTHER ONE MAY NEED TO BE ISSUED FOR THE COASTAL
COUNTIES.

WRAP AROUND CLOUDS LOOK TO BE FILLING IN FROM THE WEST...AND THIS
TREND SHOULD CONTINUE TONIGHT.

&&

HAVE UPDATED TAFS TO INCLUDE MVFR CIGS REST OF TONIGHT AND INCREASE
WINDS.

.PREVIOUS AVIATION UPDATE: MULTILAYERED CLOUDS HAVE NOW EXITED E OF
THE TERMINALS WITH VFR AT THIS TIME. HOWEVER...SATELLITE IMAGERY
SHOWS A BROAD AREA OF MVFR CIGS BEHIND THE DEPARTING COLD FRONT OVER
THE CENTRAL FL PANHANDLE TO CENTRAL GA. WHILE SOME OF THESE CLOUDS
WILL BREAK UP AS THEY MOVE EWD TONIGHT...ANTICIPATE GOOD CHANCE OF
MVFR CLOUDS AROUND 2000-3000 FT TO AFFECT THE TERMINALS LATE
TONIGHT...RIGHT NOW PROJECTING ABOUT 08Z-09Z BUT THESE CIGS MAY
HAPPEN EARLIER. THE LOW CLDS MAY STICK AROUND THROUGH MUCH OF FRI
MORNING AS WELL. LATEST GUIDANCE ALSO SHOWS STRONG WINDS IN THE
1000-5000 FT LAYER OVERNIGHT SO INSERTED WIND SHEAR FROM 09Z-14Z.
AMENDMENTS MAY BE WARRANTED LATER THIS EVENING TO FINE TUNE CLOUD
IMPACTS AND WIND SHEAR.

&&

HAVE UPDATED MARINE FCST TO INCREASE WINDS REST OF TONIGHT NEARSHORE
AND TO UPDATE TO GALE WARNING. REST OF THE FCST HAS LITTLE CHANGE.

PREVIOUS MARINE UPDATE: WINDS ARE WLY AROUND 20-25 KT WITH GUSTS
AROUND 33 KT RECENTLY. SEAS OBSERVED AT 5 FT NEARSHORE TO 8 FT
OFFSHORE. CURRENT FORECAST AND HEADLINES LOOKS ON TRACK AS WINDS
INCREASE A BIT MORE AND VEER TO N AND THEN NE ON FRIDAY. ONLY MINOR
CHANGES TO THE WIND/SEA FORECAST THROUGH FRIDAY.

&&

RIP CURRENTS: RISK WILL EVENTUALLY BECOME HIGH ON FRIDAY AS WINDS
INCREASE FROM THE NORTHEAST AND SEAS BUILD.

&&

.PRELIMINARY POINT TEMPS/POPS...
AMG  36  60  32  64 /  10   0   0   0
SSI  40  58  42  62 /  10  10  10  10
JAX  37  62  41  67 /  10  10  10  10
SGJ  43  62  49  66 /  10  20  10  10
GNV  35  63  41  70 /   0  10   0   0
OCF  38  64  44  72 /   0  10  10   0

&&

.JAX WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GA...NONE.
AM...GALE WARNING UNTIL 9 PM EST FRIDAY FOR ALTAMAHA SOUND GA TO
     FERNANDINA BEACH FL 20 NM TO 60 NM OFFSHORE-FERNANDINA
     BEACH TO ST AUGUSTINE FL 20 NM TO 60 NM OFFSHORE-ST
     AUGUSTINE TO FLAGLER BEACH FL 20 NM TO 60 NM OFFSHORE.

     GALE WARNING UNTIL 3 PM EST FRIDAY FOR ALTAMAHA SOUND GA
     TO FERNANDINA BEACH FL OUT 20 NM-FERNANDINA BEACH TO ST
     AUGUSTINE FL OUT 20 NM-ST AUGUSTINE TO FLAGLER BEACH FL OUT
     20 NM.

&&

STRUBLE/SHASHY/CHASE
Hazardous weather outlook, Jan 17, 10:52 PM EST, 4 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1052 PM EST THU JAN 17 2013

AMZ450-452-454-470-472-474-FLZ020>025-030>033-035>038-040-
GAZ132>136-149>154-162>166-181100-
ALTAMAHA SOUND GA TO FERNANDINA BEACH FL OUT 20 NM-
FERNANDINA BEACH TO ST AUGUSTINE FL OUT 20 NM-
ST AUGUSTINE TO FLAGLER BEACH FL OUT 20 NM-
ALTAMAHA SOUND GA TO FERNANDINA BEACH FL 20 NM TO 60 NM OFFSHORE-
FERNANDINA BEACH TO ST AUGUSTINE FL 20 NM TO 60 NM OFFSHORE-
ST AUGUSTINE TO FLAGLER BEACH FL 20 NM TO 60 NM OFFSHORE-HAMILTON-
SUWANNEE-COLUMBIA-BAKER-NASSAU-DUVAL-UNION-BRADFORD-CLAY-ST JOHNS-
GILCHRIST-ALACHUA-PUTNAM-FLAGLER-MARION-COFFEE-JEFF DAVIS-BACON-
APPLING-WAYNE-ATKINSON-WARE-PIERCE-BRANTLEY-INLAND GLYNN-
COASTAL GLYNN-ECHOLS-CLINCH-CHARLTON-INLAND CAMDEN-COASTAL CAMDEN-
1052 PM EST THU JAN 17 2013

...GALE WARNINGS ARE IN EFFECT FOR THE COASTAL WATERS...

...HIGH RISK FOR RIP CURRENTS IS EXPECTED ON FRIDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST FLORIDA...
SOUTHEAST GEORGIA AND THE ADJACENT COASTAL WATERS.

.DAY ONE...TONIGHT...

ELEVATED WINDS WILL CONTINUE OVER THE COASTAL WATERS TONIGHT.
A GALE WARNING IS IN EFFECT.

WIND CHILL INDICES WILL FALL TO AS LOW AS 25 TO 30 DEGREES OVER
INLAND AREAS BY EARLY FRIDAY MORNING AS TEMPERATURES FALL INTO
THE MID TO UPPER 30S AND WINDS REMAIN SOMEWHAT ELEVATED.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...

STRONG ONSHORE WINDS AND BUILDING SURF WILL RESULT IN AN ELEVATED
RISK OF RIP CURRENTS FRIDAY THROUGH THE WEEKEND. A HIGH RISK IS
EXPECTED ON FRIDAY. THE SURF WILL INCREASE AND BECOME ROUGH ON
FRIDAY AT ALL AREA BEACHES. BREAKER HEIGHTS WILL APPROACH 7 FEET
AND SOME BEACH EROSION CAN BE EXPECTED.

GALE FORCE WINDS WILL CONTINUE OVER THE COASTAL WATERS ON FRIDAY
AND GALE WARNINGS ARE IN EFFECT FOR BOTH THE NEARSHORE AND
OFFSHORE WATERS ON FRIDAY. GALE WARNINGS CONTINUE INTO
FRIDAY NIGHT FOR THE OUTER WATERS.

A NORTHEAST SURGE WILL PRODUCE ELEVATED WINDS ALONG THE COAST
FRIDAY MORNING AND AFTERNOON. A LAKE WIND ADVISORY MAY BE NEEDED
FOR COASTAL COUNTIES FOR FRIDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT REQUESTED AT THIS TIME.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX.

The office that day

Everything else NWS Jacksonville, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 18, 3:03 AM ESTLake Wind AdvisoryJAXCamden, Glynn15 hr
Jan 18, 3:06 AM ESTRip Current StatementJAXCamden, Glynn39 hr
Jan 18, 4:03 AM ESTRed Flag WarningJAXBaker, Suwannee14 hr
Jan 18, 2:43 PM ESTSmall Craft AdvisoryJAX29 hr
Jan 18, 5:40 PM ESTLake Wind AdvisoryJAXFlagler, Nassau4 hr

Nearby

Wind Advisories in Georgia, 2013Wind Advisories in Florida, 2013Every wind advisory in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.